Estimating the Mahalanobis distance from mixed continuous and discrete data

Edward J. Bedrick, Jodi Lapidus, Joseph F. Powell

Research output: Contribution to journalArticlepeer-review

55 Scopus citations


We present a method for estimating the Mahalanobis distance between two multivariate normal populations when a subset of the measurements is observed as ordered categorical responses. Asymptotic properties of the proposed estimator are developed. Two examples are discussed.

Original languageEnglish (US)
Pages (from-to)394-401
Number of pages8
Issue number2
StatePublished - Jun 2000


  • Discriminant analysis
  • Distance between populations
  • Multidimensional scaling
  • Multivariate probit model

ASJC Scopus subject areas

  • Statistics and Probability
  • General Biochemistry, Genetics and Molecular Biology
  • General Immunology and Microbiology
  • General Agricultural and Biological Sciences
  • Applied Mathematics


Dive into the research topics of 'Estimating the Mahalanobis distance from mixed continuous and discrete data'. Together they form a unique fingerprint.

Cite this